A patient with snakebite presenting with thrombophlebitis-like appearance and DIC


Ozkol H. U. , KARADAĞ A. S. , Bilgili S., Calka O.

CUTANEOUS AND OCULAR TOXICOLOGY, cilt.30, ss.312-314, 2011 (SCI İndekslerine Giren Dergi)

  • Cilt numarası: 30 Konu: 4
  • Basım Tarihi: 2011
  • Doi Numarası: 10.3109/15569527.2011.573832
  • Dergi Adı: CUTANEOUS AND OCULAR TOXICOLOGY
  • Sayfa Sayısı: ss.312-314

Özet

A snakebite is a serious and important problem in tropical and subtropical cities. A vast majority of snakebites are nonvenomous. However, venomous snakebites may cause local tissue destruction, neuroparalysis, systemic hemorrhage, generalized myotoxicity, and acute renal failure. A 10-year-old boy was brought to the emergency room with complaints of swelling, severe pain, and motionless left leg, developed as a result of a snakebite. After the extensive laboratory work-up, he was diagnosed with disseminated intravascular coagulation (DIC) and thrombophlebitis was ruled out. The antivenom treatment was administered and he improved dramatically within 3 days. A snakebite-induced DIC is a very rare complication and its presentation may mimic thrombophlebitis-like picture. A detailed and careful history taking will help to make an accurate diagnosis and, thus, an early proper management will be administered to rescue the patient's life.